Alert archive / Oklahoma / Flash Flood Warnings in 1993
Flash Flood Warning 33, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 9, 1993, 7:18 PM CDT for LeFlore County, Sequoyah County, Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 1993, 7:18 PM CDT (00:18 UTC)
- Expired
- May 9, 1993, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties LeFlore County, OK, Sequoyah County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 0.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 100021 FFWFSM ARC007-143-OKC079-135-100315- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 718 PM CDT SUN MAY 9 1993 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1015 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWEST ARKANSAS ...BENTON COUNTY...WASHINGTON COUNTY IN EAST CENTRAL OKLAHOMA ...LE FLORE COUNTY...SEQUOYAH COUNTY AT 715 PM CDT RADAR INDICATED THUNDERSTORMS MOVING INTO THESE COUNTIES WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WHERE HEAVY RAINS HAVE ALREADY FALLEN DURING THE DAY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 9, 3:37 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, May 9, 3:37 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 330 PM CDT SUN MAY 9 1993 GUD DYNAMICS SETTING UP ACROSS S PLAINS TONIGHT WL HELP TO SHIFT HVY RAIN THREAT MOSTLY ACROSS SE ZNS FOR TONIGHT. NONETHELESS WL CONT WITH FFA ACROSS ENTIRE AREA TONIGHT. WITH WIDESPREAD FLOODING CONT OVR NE ZNS AND CONVECTION BREAKING OUT IN W OK...EVEN MODEST RAINFALL AMOUNTS CUD CAUSE FLOODING PROBLEMS IN NE OK TONIGHT. 74C AND 88D SHOWS FNT PUSHING E OF PAWHUSKA AND PAWNEE DURING THE PAST HOUR. MDLS PROG FNT THRU E OK MON. UPR LOW ALSO EXPECTED TO CUT OFF AND WL ALLOW SFC SYS TO OCCLUDE IN E OK. MOISTURE SHUD WRAP AROUND THIS SYS AND CUD LEAD TO MORE FLASH FLOOD PROB EVEN INTO TUE. WL HV TO MONITOR. WL GO HI POPS TONIGHT AND MONDAY AND TAPER POPS MON AND TUE AS AM UNCERTAIN ON HOW MUCH MOISTURE WL WRAP AROUND. ...10... TUL 52/64/51/68 9643 MLC 55/66/51/69 +643 BVO 52/64/49/68 8643 IDB 59/69/54/71 +744 > .OK...FFA TONIGHT ZNS TONIGHT 026>034-040
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:34 PM CDT | Flash Flood Warning | TSA | Tulsa | 12 hr |
| May 9, 10:05 PM CDT | Flash Flood Warning | TSA | Sequoyah | 115 min |
| May 9, 10:05 PM CDT | Flash Flood Warning | TSA | LeFlore | 115 min |
Nearby
Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.